I have been diagnosed with Hashimoto's thyroiditis for 6 years now and take Armour thyroid. Last year I saw a naturopathic holistic doctor to find relief from PMS symptoms and general fatigue and irritability, and acne. He prescribed me a natural progesterone cream to be used between days 14-28 of my cycle. It has made a huge difference in my energy levels, mood, skin clarity and elasticity, has even helped me lose some weight. I did not know this before, but it is common for women with hypothyroidism to also have a progesterone deficiency.
This article explains the connection between progesterone, estrogen, and thyroid hormones: http://www.progesterone.nu/thyroid.asp
Here is another informative interview with a holistic doctor and author of The Miracle of Natural Hormones:
Doctors who treat patients for thyroid imbalances should be better informed about the roles that the other body's hormones such as estrogen, progesterone, DHEA, melatonin, etc. have in the body and their relation to thyroid hormone and thyroid gland performance, as well as the adrenal gland.
Thank you for posting this information. It's been about a year and a half that I have been talking about this stuff too - on a personal level.
How it worked for me was - when I was left untreated - not feeling well - etc etc.... My body was "borrowing" energy and other things from other parts of the endocrine hormonal system to keep me going.
Unfortunately when that is happening - it hard to get anyone to look at that until you basically completely drained out.
OK - so thyroid is slow and not optimal - so the body starts taking other things - like adrenal function and speeds it up. They deplete and while the depletion is taking place estrogen starts to pile up. Then with that --- levels of progesterone and testosterone are unbalanced with the amount of estrogen and cortisol building. So now instead of a sluggish thyroid disorder holding you back - Almost your whole endocrine system is out of whack. Then insulin falls and spikes then organs start to be harmed.
Symptoms can alert a person of these changes happening. Loss of hair - abdomal weigh gain etc etc - but it's very hard for the medical world to take those symptoms and look at a hormonal issues going on. Mostly chalked up to stress and laziness.
I am happy you found those articles. I will read them
Not sure if you will see this. I'm glad I saw this post.
Well, I have no thyroid now so I take T4 & T3. I also have adrenal fatigue and now taking also cortisol - very small dose 4-5mg total a day. I'm still fatigue and tired and have muscle weakness and find it hard to do things.
I read dr John lee's book about progesterone, so I asked my doctor if I could have some (I did saliva tests and both progesterone and estrogen were high??). The past year my periods have changed, they went from really heavy to light and short. I get bad PMS too.
Anyway, I'm kind of scared to use the cream because I read that progesterone competes with cortisol (or viseversa)...so not sure what this means. Will using the cream make my adrenals worse?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.